SRS how do i tell my dr i want off my medicines

Discussion in 'On Topic' started by Seluryar, May 28, 2007.

  1. Seluryar

    Seluryar Active Member

    Joined:
    Jan 22, 2005
    Messages:
    25,241
    Likes Received:
    7
    Location:
    ►Akron, Ohio◄
    last month, i told him i wanted to be put on something new, he said i seem to be doing fine with what i am currently on.

    ive been on these medicines for longer than a year now, and i think i grew some kind of dependency on them.

    im always broke on money, i had the chance to refill my meds on friday, but i chose food over meds, which, turned out to be a big mistake, as usual(i always make bad decisions :( )

    now i am cold turkey, literally, i feel so nervous, i dont sleep well, its hot outside, yet i am freezing and i dont have a fan or A/C turned on, im hungry, but i really dont want to eat anything right now :ugh:

    ive gone cold turkey before, but this time seems different, feels worse than the other times

    i am currently on Celexa and Risperdal
     
  2. Seluryar

    Seluryar Active Member

    Joined:
    Jan 22, 2005
    Messages:
    25,241
    Likes Received:
    7
    Location:
    ►Akron, Ohio◄
    and what the hell are these "electric" jolts going down my spin every minute or so? :mad: :ugh:
     
  3. autobahn

    autobahn New Member

    Joined:
    May 5, 2007
    Messages:
    1,208
    Likes Received:
    0
    Location:
    Minneapolis, MN
    it's called SSRI withdrawl.
     
  4. autobahn

    autobahn New Member

    Joined:
    May 5, 2007
    Messages:
    1,208
    Likes Received:
    0
    Location:
    Minneapolis, MN
    it will go away in a couple weeks.
     
  5. Coottie

    Coottie BOOMER......SOONER OT Supporter

    Joined:
    Jun 6, 2006
    Messages:
    32,407
    Likes Received:
    0
    Location:
    OKC
    How do you tell your doc? You simply open your mouth and say the words, "I want to get off all meds. I want you to help me with that. Now what do I do?"

    If he gives you any excuses, perhaps it's time to look for another doctor that will accomodate your wishes. However, you may NEED to be on medications. Noone is perfect and some people really need to be on certain medications....the bottom line is you need to find a doc you can work with and that try to honor your desires.

    However, you also must be willing to work with them and try different things.

    It might just be an unreasonable expectation that you can get 100% off all medications.
     
  6. Lucky Penny

    Lucky Penny Mr. cut me some slack cause I don't wanna go back,

    Joined:
    Apr 24, 2005
    Messages:
    13,722
    Likes Received:
    1
    Location:
    at your mom's house. be back later.
    :uh: AWFUL IDEA. That is one of the most unsafe things you could possibly do. Call your Doc NOW and tell him you've been on off your meds for X amount of days and ask him what he wants you to do. Then go in and discuss getting off your meds. Say "I want off my meds, here's why..."

    You NEED to titrate antipsychotics. You can't just stop them cold turkey. Stop doing it.
     
  7. Darketernal

    Darketernal Watch: Aria The Origination =)

    Joined:
    Oct 8, 2002
    Messages:
    10,498
    Likes Received:
    3
    Location:
    Care,for all is like a bonsai tree
    This isn't 'ok' at all. As others said going cold turkey is not the way to go, take it slow.

    But there seems to be a more fundamental problem, and that is your decision making, i want you to tell me why do you think that your decisions are always wrong.
     
  8. FuzzyBunny

    FuzzyBunny I Doubt It

    Joined:
    Dec 7, 2006
    Messages:
    19,020
    Likes Received:
    3
    Location:
    Florida
    :werd: be very careful when going cold turkey on these medications...And by cold turkey I mean don't do it at all.
     
  9. Lucky Penny

    Lucky Penny Mr. cut me some slack cause I don't wanna go back,

    Joined:
    Apr 24, 2005
    Messages:
    13,722
    Likes Received:
    1
    Location:
    at your mom's house. be back later.
    :bowdown:

    This is not directed only to you, CLE757, but FOR EVERYONE WHO READS THIS....

    Ya know, its not just antipsychotics btw. ANY MEDICATION YOUR DR PUTS YOU ON, YOU SHOULD NOT STOP TAKING OF YOUR OWN ACCORD.

    The potential for disaster is huge. Just don't do it.
     
  10. childofbean

    childofbean Green Member

    Joined:
    Aug 5, 2006
    Messages:
    4,181
    Likes Received:
    0
    Location:
    Houston, Tx
    I wouldn't suggest you get off your meds without talking to your doctor about it. However; if you do choose to get off your medicine without telling your doctor, it'd probably be a lot better to SLOWLY taper off of the medicine.

    And about the electric jolts- I've had them before. As stated by a previous poster, they are an SSRI withdrawal symptom.

    This article on wikipedia really sums it up for me. Hopefully it'll help you too.

    http://en.wikipedia.org/wiki/Brain_zaps
     
    Last edited: May 29, 2007
  11. Seluryar

    Seluryar Active Member

    Joined:
    Jan 22, 2005
    Messages:
    25,241
    Likes Received:
    7
    Location:
    ►Akron, Ohio◄
    i didnt willingly stop taking them, as i said above, ive been known to make bad decisions before, i panicked and bought more food and drink thinking that i was gonna run out of food and drink very fast this week......

    i cant get to sleep for some reason......i got nothing in this house that can make me drowsy or somethin like that
    right now, i would kill to get the money to refill my prescriptions

    :rant:
     

Share This Page